Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 19, 2021, 11:49 AM EDT for 4 counties in Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 11:49 AM EDT (15:49 UTC)
- Expired
- Jun 19, 2021, 12:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Dooly County, GA, Macon County, GA, Sumter County, GA, Taylor County, GA
The radar
The Robins AFB radar (KJGX), 80 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805
WWUS82 KFFC 191549
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1149 AM EDT Sat Jun 19 2021
GAZ080-081-092>094-104>106-191615-
Macon GA-Schley GA-Peach GA-Crisp GA-Dooly GA-Taylor GA-Sumter GA-
Crawford GA-
1149 AM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR MACON...EASTERN SCHLEY...WESTERN
PEACH...NORTHWESTERN CRISP...WESTERN DOOLY...TAYLOR...EASTERN SUMTER
AND WESTERN CRAWFORD COUNTIES UNTIL 1215 PM EDT...
At 1149 AM EDT...a line of strong thunderstorms was along a line
extending from near Charing to Huntington...and moving northeast at
35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Cordele, Vienna, Butler, Ellaville, Oglethorpe, Montezuma,
Marshallville, Reynolds, Byromville, Ideal, Leslie, Andersonville,
Lilly, De Soto, Dooling, Desoto, Cobb, Lamar and Murrays Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3191 8392 3192 8420 3256 8442 3259 8441
3271 8422 3269 8420 3273 8418 3280 8407
3194 8371 3190 8393
TIME...MOT...LOC 1549Z 217DEG 29KT 3252 8434 3199 8416
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 11:08 AM EDT, 41 minutes earlier.
Area forecast discussion, Jun 19, 11:08 AM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1108 AM EDT Sat Jun 19 2021 .UPDATE... A Tornado Watch has been issued for portions of west-central Georgia and will remain in effect until 8 PM EDT. Although significant diurnal heating in this area has been mostly inhibited due to the persistent cloud cover and rain, temperatures in the mid to upper 70s and dewpoints in the low 70s is contributing to SBCAPE values of 500-1000 J/kg in the area. Moreover, low-level shear is beginning to increase in west-central Georgia on the eastern side of Tropical Storm Claudette as it approaches. 0-1 km wind shear values are expected to increase to 25-30 kts by this afternoon and 0-1 km storm relative helicity values could furthermore increase to 150-200 m2/s2. This environment would be favorable to the development of a few brief tornadoes embedded within rainbands as they enter the forecast area to the southwest. King && .PREV DISCUSSION... /Issued 747 AM EDT Sat Jun 19 2021/ UPDATE... 12z Aviation update below. Baker PREV DISCUSSION... /Issued 445 AM EDT Sat Jun 19 2021/ SHORT TERM /Today through Sunday/... Focus for fcst period is obviously on the evolution of the tropical low as it is going to be named tropical storm Claudette here in the next NHC update. Still progged to track across SE Louisiana today then push NEWD as a depression tracking across north GA and portions of central GA Sunday. Broad upglide and convective banding with ample Gulf moisture will be allowing for widespread increased shower and embedded thunderstorm potential ahead of the low's center through today and tonight. Overall instability looks pretty meager today but enough to keep chance thunder mention. Looks like more of a surge of marginal SBCAPE nosing into west central GA late tonight early Sunday morning. This coupled with increased low level shear/helicity closer to the low will allow for an isolated tornado threat, which would spread farther east during the day Sunday. The main threat expected with this system will be with the heavy rain and flooding potential. See hydrology section below for more details. The current Flash Flood Watch continues to be warranted across portions of north and central GA this afternoon through Sunday. Temps with limited diurnal range given the precip/cloud coverage and could even have some cooling temps this afternoon with heavier rain expected. Baker LONG TERM /Sunday Night through Friday/... The long term forecast period picks up on Sunday night, as the remnants of Claudette track northeast across eastern GA and western SC. The forecast area will remain entrenched in a tropical air mass on Monday as low- and mid-level southwesterly flow continues to advect moist Gulf air across the area. As a result, the environment will be ripe for scattered to numerous diurnally- driven showers and thunderstorms on Monday afternoon and evening. A cold front will sweep across northern GA over the course of Tuesday, though how far south it progresses remains somewhat uncertain. Continued moisture advection and convergent flow along the front will generate widespread showers and thunderstorms on Tuesday. The GFS is progging PWAT values of 2.0" to 2.3" generally along and south of I-20 on Tuesday, with forecast soundings showing a saturated profile and tall, skinny CAPE -- indications of efficient rainfall. Total QPF for Monday through Wednesday is a widespread 0.75" to 1.0" with localized areas of 2+ inches possible. Locally heavy rainfall both Monday and Tuesday coupled with wet soils and swollen rivers from the previous rainfall could exacerbate any localized flash flooding and river flooding issues. The aforementioned front (which will be draped somewhere across central Georgia) will encourage scattered convection on Wednesday, especially across our southern tier. For Thursday and Friday, the forecast becomes a bit more murky. The GFS and ECMWF depict an upper-level ridge centered over TX with high pressure nosing into the CWA from the west. Looks like ample moisture will remain in place both days, so have slight chance to chance PoPs for now. Martin HYDROLOGY... The updated WPC forecast continues to have a swath of forecast rainfall totals of 3 to 5 inches (localized 6) over portions of northern and central Georgia, though is a bit more confined in areal spread. The greatest amounts still look to be generally along the I-85 corridor. Much of the forecast area continues to be included in the Moderate Risk within the WPC's Excessive Rainfall Outlook, which does include portions of the Atlanta metro area. The current Flash Flood Watch is still warranted across portions of north and central GA from 18Z today to 00z Monday. An additional 1 to 1.5" of rainfall will be possible from Monday into Tuesday in association with the incoming cold front. AVIATION... 06Z Update... Initial VFR conditions with lowering cigs thru period with approaching tropical low pressure. Some alto and 5-6 kft cigs filling in this morning, then MVFR for most sites after 18z today, and IFR by late afternoon/evening. Increasing SHRA chances around similar timing, which could lower VSBYs into MVFR range as well. Could have embedded TS with SHRA but not confident enough yet to put in TAF or hone in on greatest chance timing. Late period could have KATL around 400 ft cigs after 06z Sunday. Winds initially SW 4-6 kts increasing to near 10 kts gusting 18 kts by afternoon. Could see SE shift near KATL after 20z. //ATL Confidence...06Z Update... Medium on all elements. Baker AVIATION... 12Z Update... Initial VFR conditions with lowering cigs thru period with approaching tropical low pressure. Some alto and 5-6 kft cigs filling in this morning, then MVFR for most sites after 15/18z today, IFR by late afternoon/evening, and LIFR near 400 ft for northern sites Sunday morning. Increasing SHRA chances this morning, gradually becoming more widespread. Some heavier precip could lower VSBYs into MVFR range as well. Could have embedded TS with SHRA at various times but for now think greatest chance in peak heating time of 20-24z so have tempo TSRA then and can adjust as necessary with any other trends later. Winds initially SW 4-6 kts increasing to near 10 kts gusting 18 kts by afternoon. Could see SE shift near KATL after 20z. //ATL Confidence...12Z Update... Medium on all elements. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 84 68 79 71 / 70 80 80 60 Atlanta 80 69 78 71 / 80 80 80 50 Blairsville 79 64 77 66 / 50 70 80 50 Cartersville 81 68 81 70 / 80 80 70 40 Columbus 78 70 82 71 / 100 90 80 40 Gainesville 82 68 78 71 / 70 80 80 50 Macon 81 70 82 71 / 80 80 80 60 Rome 82 69 83 72 / 70 70 60 40 Peachtree City 79 69 79 70 / 90 80 80 50 Vidalia 84 73 84 73 / 60 70 70 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 2 PM EDT this afternoon through Sunday evening for the following zones: Baldwin...Barrow...Bibb... Butts...Carroll...Chattahoochee...Clarke...Clayton...Cobb... Coweta...Crawford...DeKalb...Douglas...Fayette...Greene... Gwinnett...Hancock...Haralson...Harris...Heard...Henry... Jackson...Jasper...Jones...Lamar...Macon...Madison...Marion... Meriwether...Monroe...Morgan...Muscogee...Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...Polk... Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart... Talbot...Taliaferro...Taylor...Troup...Upson...Walton...Warren... Webster...Wilkes. Tornado Watch until 8 PM EDT this evening for the following zones: Chattahoochee...Harris...Macon...Marion...Muscogee... Schley...Stewart...Sumter...Talbot...Taylor...Webster. && SHORT TERM...Baker/King LONG TERM....Martin AVIATION...Baker
Hazardous weather outlook, Jun 19, 11:00 AM EDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1100 AM EDT Sat Jun 19 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201500- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1100 AM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. Periods of heavy rainfall are expected today and tonight as showers and thunderstorms from Tropical Storm Claudette spread across north and central Georgia. A Flash Flood Watch is in effect starting at 2 PM this afternoon for portions of north and central Georgia, including portions of Metro Atlanta. In addition, a few strong thunderstorms will be possible this afternoon, with isolated strong to severe thunderstorms possible tonight. The primary threats will be gusty winds and a few brief tornadoes. A Tornado Watch is in effect for portions of west- central Georgia until 8 PM EDT. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The Flash Flood Watch will remain in effect through Sunday evening as continued periods of heavy rainfall are expected. Heavy rainfall could lead to quick rises of smaller creeks and streams, river flooding, and urban flash flooding. In addition, isolated strong to severe thunderstorms will be possible through the day on Sunday. The primary threats will be gusty winds and a few brief tornadoes. There will be a chance for showers and thunderstorms Monday through Friday. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 19, 11:15 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1115 AM EDT Sat Jun 19 2021
GAZ080-091>093-103-104-191545-
Macon GA-Schley GA-Taylor GA-Sumter GA-Marion GA-Webster GA-
1115 AM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON...SCHLEY...
SOUTHWESTERN TAYLOR...SUMTER...SOUTHERN MARION AND EASTERN WEBSTER
COUNTIES UNTIL 1145 AM EDT...
At 1115 AM EDT...a line of strong thunderstorms was along a line
extending from Buena Vista to near Croxton Crossroads...and moving
northeast at 35 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Buena Vista, Butler, Ellaville, Oglethorpe, Plains, Ideal,
Leslie, Andersonville, De Soto, Desoto, Sumter, Putnam, Lamar,
Murrays Crossroads, Croxton Crossroads, New Era, Rupert, La Crosse
and Huntington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3196 8444 3194 8445 3232 8463
3260 8419 3219 8402 3218 8403 3215 8403
3210 8400 3209 8398 3205 8398 3205 8397
3199 8394 3191 8414 3192 8434 3187 8434
TIME...MOT...LOC 1515Z 234DEG 31KT 3232 8454 3193 8435
WIND...40MPHSpecial weather statement, Jun 19, 11:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1149 AM EDT Sat Jun 19 2021
GAZ080-081-092>094-104>106-191615-
Macon GA-Schley GA-Peach GA-Crisp GA-Dooly GA-Taylor GA-Sumter GA-
Crawford GA-
1149 AM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR MACON...EASTERN SCHLEY...WESTERN
PEACH...NORTHWESTERN CRISP...WESTERN DOOLY...TAYLOR...EASTERN SUMTER
AND WESTERN CRAWFORD COUNTIES UNTIL 1215 PM EDT...
At 1149 AM EDT...a line of strong thunderstorms was along a line
extending from near Charing to Huntington...and moving northeast at
35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Cordele, Vienna, Butler, Ellaville, Oglethorpe, Montezuma,
Marshallville, Reynolds, Byromville, Ideal, Leslie, Andersonville,
Lilly, De Soto, Dooling, Desoto, Cobb, Lamar and Murrays Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3191 8392 3192 8420 3256 8442 3259 8441
3271 8422 3269 8420 3273 8418 3280 8407
3194 8371 3190 8393
TIME...MOT...LOC 1549Z 217DEG 29KT 3252 8434 3199 8416
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:15 AM EDT | Special Weather Statement | FFC | Marion, Schley, Sumter, Taylor | 30 min |
| Jun 19, 12:23 PM EDT | Special Weather Statement | FFC | Wilkinson | 37 min |
| Jun 19, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 46 min |
| Jun 19, 4:42 PM EDT | Special Weather Statement | FFC | Wilcox | 33 min |
| Jun 19, 5:01 PM EDT | Special Weather Statement | FFC | Dodge | 29 min |
| Jun 19, 5:02 PM EDT | Special Weather Statement | FFC | Dodge | 28 min |
| Jun 19, 5:57 PM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Jun 19, 5:59 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 31 min |
| Jun 19, 6:08 PM EDT | Special Weather Statement | FFC | Taylor | 37 min |
| Jun 19, 6:20 PM EDT | Special Weather Statement | FFC | Toombs | 25 min |
| Jun 19, 6:55 PM EDT | Special Weather Statement | FFC | Toombs | 35 min |
| Jun 19, 7:41 PM EDT | Special Weather Statement | FFC | Taylor | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.